Alert archive / Georgia / Wind Advisories in 2018

Wind Advisory 5, NWS Jacksonville, FL

March 21, 20186 counties in Florida; 12 counties in Georgia

NWS Jacksonville, FL issued this wind advisory at Mar 21, 2018, 2:52 AM EDT for 6 counties in Florida; 12 counties in Georgia. It took effect at Mar 21, 2018, 9:03 AM EDT. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Mar 21, 2018, 2:52 AM EDT (06:52 UTC)
In effect from
Mar 21, 2018, 9:03 AM EDT
Expired
Mar 21, 2018, 7:59 PM EDT
In force
11 hr
Issued by
NWS Jacksonville, FL

Counties Baker County, FL, Bradford County, FL, Duval County, FL, Nassau County, FL, Suwannee County, FL, Union County, FL, Appling County, GA, Atkinson County, GA, Bacon County, GA, Brantley County, GA, Camden County, GA, Clinch County, GA, Coffee County, GA, Echols County, GA, Glynn County, GA, Jeff Davis County, GA, Pierce County, GA, Wayne County, GA

The radar

The Moody AFB radar (KVAX), 69 km from the middle of the area, began a volume at 06:53 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Jacksonville, FL (KJAX), launched 00:00Z, 6.9 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Jacksonville, FL at 00:00Z on 2018-03-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Jacksonville, FL at 00:00Z on 2018-03-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 139 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2132 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
139 m²/s²
0-3 km storm-relative helicity
177 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

353 
WWUS72 KJAX 210652
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
252 AM EDT Wed Mar 21 2018

FLZ020>025-124-125-GAZ132>136-149>154-162>166-220000-
/O.NEW.KJAX.WI.Y.0005.180321T1500Z-180322T0000Z/
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
Including the cities of Jasper, Jennings, West Lake, Belmont, 
White Springs, Houston, Live Oak, McAlpin, Newburn, 
Suwannee Springs, Columbia, Lake City, Oleno State Park, Lulu, 
Watertown, Macclenny, Olustee, Ratliff, Hilliard, Kings Ferry, 
Bryceville, Normandy, Ortega, Riverside, San Marco, Amelia City, 
Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, 
Tallyrand, Douglas, Hazlehurst, Alma, New Lacy, Baxley, 
Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, 
Pearson, Willacoochee, Needham, Waycross, Blackshear, Atkinson, 
Hickox, Hortense, Nahunta, Raybon, Waynesville, Hoboken, 
Thalmann, Jekyll Island, Glynn Haven, Sea Island, St. Simons, 
Country Club Estate, Dock Junction, Needmore, Statenville, 
Homerville, Folkston, St. George, Winokur, Homeland, Race Pond, 
Stephen Foster State Park, Colesburg, Tarboro, Waverly, Woodbine,
Dover Bluff, Kingsland, and Dungeness
252 AM EDT Wed Mar 21 2018

...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 8 PM EDT
THIS EVENING...

The National Weather Service in Jacksonville has issued a Wind
Advisory, which is in effect from 11 AM this morning to 8 PM EDT
this evening. 

* TIMING...Late this morning through early evening.

* WINDS...West-northwest at 20 to 25 mph with gusts near 40 mph 
  possible.

* IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs
  could be blown down.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds greater than
25 mph are expected for at least an hour, with gusts of 35 to
57 mph at any time. Winds this strong can make driving 
difficult, especially for high profile vehicles. Use extra 
caution.

&&

$$
2 follow-up statements
586 
WWUS72 KJAX 211303
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
903 AM EDT Wed Mar 21 2018

FLZ030>033-220000-
/O.EXB.KJAX.WI.Y.0005.180321T1303Z-180322T0000Z/
Union-Bradford-Clay-St. Johns-
Including the cities of Lake Butler, Starke, New River, 
Doctors Inlet, Lakeside, Bellair, Middleburg, Orange Park, 
Ponte Vedra Beach, Durbin, Palm Valley, Fruit Cove, Switzerland, 
Anastasia, and Bakersville
903 AM EDT Wed Mar 21 2018

...WIND ADVISORY IN EFFECT UNTIL 8 PM EDT THIS EVENING...

The National Weather Service in Jacksonville has issued a Wind
Advisory, which is in effect until 8 PM EDT this evening. 

* TIMING...through early evening.

* WINDS...West-northwest around 25 mph with gusts near 40 mph 
  possible.
  

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds greater than
25 mph are expected for at least an hour, with gusts of 35 to
57 mph at any time. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$

FLZ020>025-124-125-GAZ132>136-149>154-162>166-220000-
/O.EXT.KJAX.WI.Y.0005.180321T1303Z-180322T0000Z/
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
Including the cities of Jasper, Jennings, West Lake, Belmont, 
White Springs, Houston, Live Oak, McAlpin, Newburn, 
Suwannee Springs, Columbia, Lake City, Oleno State Park, Lulu, 
Watertown, Macclenny, Olustee, Ratliff, Hilliard, Kings Ferry, 
Bryceville, Normandy, Ortega, Riverside, San Marco, Amelia City, 
Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, 
Tallyrand, Douglas, Hazlehurst, Alma, New Lacy, Baxley, 
Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, 
Pearson, Willacoochee, Needham, Waycross, Blackshear, Atkinson, 
Hickox, Hortense, Nahunta, Raybon, Waynesville, Hoboken, 
Thalmann, Jekyll Island, Glynn Haven, Sea Island, St. Simons, 
Country Club Estate, Dock Junction, Needmore, Statenville, 
Homerville, Folkston, St. George, Winokur, Homeland, Race Pond, 
Stephen Foster State Park, Colesburg, Tarboro, Waverly, Woodbine,
Dover Bluff, Kingsland, and Dungeness
903 AM EDT Wed Mar 21 2018

...WIND ADVISORY NOW IN EFFECT UNTIL 8 PM EDT THIS EVENING...

* TIMING...through early evening.

* WINDS...West-northwest around 25 mph with gusts near 40 mph 
  possible.
  

* IMPACTS...Gusty winds will blow around unsecured objects. Tree 
  limbs could be blown down. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A Wind Advisory is issued when sustained winds greater than
25 mph are expected for at least an hour, with gusts of 35 to
57 mph at any time. Winds this strong can make driving difficult,
especially for high profile vehicles. Use extra caution.

&&

$$
195 
WWUS72 KJAX 212359
NPWJAX

URGENT - WEATHER MESSAGE
National Weather Service Jacksonville FL
759 PM EDT Wed Mar 21 2018


FLZ020>025-030>033-124-125-GAZ132>136-149>154-162>166-220100-
/O.CAN.KJAX.WI.Y.0005.000000T0000Z-180322T0000Z/
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Coastal Nassau-Coastal Duval-Coffee-
Jeff Davis-Bacon-Appling-Wayne-Atkinson-Ware-Pierce-Brantley-
Inland Glynn-Coastal Glynn-Echols-Clinch-Charlton-Inland Camden-
Coastal Camden-
Including the cities of Jasper, Jennings, West Lake, Belmont, 
White Springs, Houston, Live Oak, McAlpin, Newburn, 
Suwannee Springs, Columbia, Lake City, Oleno State Park, Lulu, 
Watertown, Macclenny, Olustee, Ratliff, Hilliard, Kings Ferry, 
Bryceville, Normandy, Ortega, Riverside, San Marco, Lake Butler, 
Starke, New River, Doctors Inlet, Lakeside, Bellair, Middleburg, 
Orange Park, Ponte Vedra Beach, Durbin, Palm Valley, Fruit Cove, 
Switzerland, Anastasia, Bakersville, Amelia City, 
Fernandina Beach, Yulee, Arlington, Jacksonville, Oceanway, 
Tallyrand, Douglas, Hazlehurst, Alma, New Lacy, Baxley, 
Pine Grove, Plant Hatch, Doctortown, Gardi, Jesup, Axson, 
Pearson, Willacoochee, Needham, Waycross, Blackshear, Atkinson, 
Hickox, Hortense, Nahunta, Raybon, Waynesville, Hoboken, 
Thalmann, Jekyll Island, Glynn Haven, Sea Island, St. Simons, 
Country Club Estate, Dock Junction, Needmore, Statenville, 
Homerville, Folkston, St. George, Winokur, Homeland, Race Pond, 
Stephen Foster State Park, Colesburg, Tarboro, Waverly, Woodbine,
Dover Bluff, Kingsland, and Dungeness
759 PM EDT Wed Mar 21 2018

...WIND ADVISORY IS CANCELLED...

The National Weather Service in Jacksonville has cancelled the
Wind Advisory. 

$$

Nelson

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jacksonville, FL wrote its last area forecast discussion before this wind advisory went out at Mar 20, 8:25 PM EDT, 6 hours 27 minutes earlier.

Area forecast discussion, Mar 20, 8:25 PM EDT, 6 hours 27 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
825 PM EDT Tue Mar 20 2018

.UPDATE...Skies have cleared across the forecast area. Gusty
winds continue. 00z JAX sounding shows dry adiabatic conditions,
very dry air, and a 40kt low-level jet supporting the wind gusts.
With sunset, should see wind levels decrease, but may still see
occasional gusts 15-20kts thru the night. Latest consensus
guidance supports current low temperature forecast.

No changes for tomorrow, but guidance suggests winds/gusts may
be strong enough for wind advisory. Next shift will need to
evaluate this.

&&

.AVIATION...VFR with gusty W to NW winds next 24 hrs.

&&

.MARINE...A strong cold front will push across the waters
tonight. A Gale Warning is in effect for the offshore waters
beginning tonight and a Small Craft Advisory is in effect for the
near shore. An extended period of strong winds is expected until
at least early Thursday due to a tight gradient between strong
high pressure building in and a storm system along the ne U.S.
coast.

Rip Currents: Low risk through Wednesday.

&&

.PRELIMINARY POINT TEMPS/POPS...
AMG  45  63  37  64 /  10   0   0   0
SSI  50  63  42  61 /  10   0   0   0
JAX  48  67  40  65 /  10   0   0   0
SGJ  50  68  42  64 /  10   0   0   0
GNV  47  68  39  67 /  10   0   0   0
OCF  48  68  40  67 /  10   0   0   0

&&

.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...Small Craft Advisory until 10 PM EDT this evening for Waters
     from Altamaha Sound GA to Fernandina Beach FL from 20 to 60
     NM-Waters from Fernandina Beach to St. Augustine FL from 20
     to 60 NM-Waters from St. Augustine to Flagler Beach FL from
     20 to 60 NM.

     Gale Warning until midnight EDT Wednesday night for Waters from
     Altamaha Sound GA to Fernandina Beach FL from 20 to 60 NM-
     Waters from Fernandina Beach to St. Augustine FL from 20 to
     60 NM-Waters from St. Augustine to Flagler Beach FL from 20
     to 60 NM.

     Small Craft Advisory until midnight EDT Wednesday night for
     Coastal waters from Altamaha Sound to Fernandina Beach FL
     out 20 NM-Coastal waters from Fernandina Beach to St.
     Augustine FL out 20 NM-Coastal waters from St. Augustine to
     Flagler Beach FL out 20 NM.

&&

Wolf/Nelson/Corless

The office that day

Everything else NWS Jacksonville, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 21, 12:20 PM EDTSmall Craft AdvisoryJAX22 hr

Nearby

Wind Advisories in Georgia, 2018Wind Advisories in Florida, 2018Every wind advisory in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.